Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 92, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 6, 2010, 12:13 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2010, 12:13 AM CDT (05:13 UTC)
- Expired
- Oct 6, 2010, 7:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 75 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
103
WGCA52 TJSJ 060513
FFWSJU
PRC049-147-060915-
/O.NEW.TJSJ.FF.W.0092.101006T0513Z-101006T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
113 AM AST WED OCT 6 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CULEBRA
VIEQUES
* UNTIL 515 AM AST
* AT 111 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS CULEBRA
AND VIEQUES. DO NOT ATTEMPT TO CROSS ANY FLOODED ROADWAY.
ADDITIONALLY...MUDLIDES WILL BE POSSIBLE IN AREAS OF STEEP TERRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 1821 6531 1815 6524 1809 6525 1804 6545
1807 6560 1822 6550 1821 6531 1831 6543
1838 6539 1836 6518 1830 6518
$$
ET
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
812
WGCA52 TJSJ 060855
FFWSJU
PRC049-147-061215-
/O.EXT.TJSJ.FF.W.0092.000000T0000Z-101006T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
455 AM AST WED OCT 6 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CULEBRA
VIEQUES
* UNTIL 815 AM AST
* AT 451 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND HEAVY RAINFALL HAD DIMINISH ACROSS THE WARNED
AREA. HOWEVER...EARLY MORNING MOTORISTS WILL CONTINUE TO
EXPERIENCE FLOODED ROADS...ADDITIONAL SHOWERS AND THUNDERSTORMS
AND THE LIKELIHOOD OF PERIODS OF LOCALLY HEAVY RAINFALL DURING THE
REST OF THE EARLY MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1821 6531 1815 6524 1809 6525 1804 6545
1807 6560 1822 6550 1821 6531 1831 6543
1838 6539 1836 6518 1830 6518
$$
07
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 10:20 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 5, 10:20 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 PM AST TUE OCT 5 2010
.UPDATE...AN AREA OF LOW PRESSURE LOCATED ABOUT 200 MILES NORTH
OF SAN JUAN WILL CONTINUE TO DRAW DEEP TROPICAL MOISTURE ACROSS
THE LOCAL ISLANDS FOR THE NEXT SEVERAL DAYS...AS IT CONTINUES TO
TRACK SLOWLY NORTHWESTWARD AND BECOME BETTER DEVELOPED. AS A
RESULT...WENT AHEAD AND EXTENDED THE FLASH FLOOD WATCH FOR ALL OF
PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH THURSDAY
AFTERNOON...ALTHOUGH CONTINUED WET WEATHER PATTERN COULD ACTUALLY
PERSIST ITNO FIRST HALF OF UPCOMING WEEKEND DEPENDING ON THE EXACT
DEVELOPMENT AND MOVEMENT OF LOW PRESSURE SYSTEM TO OUR NORTH. DID
NOT MAKE ANY OTHER SIGNIFICANT CHANGES TO INHERITED FORECAST THIS
EVENING.
&&
.AVIATION...TEMPORARY MVFR OR EVEN BRIEF IFR CONDS ARE POSSIBLE
ACROSS THE VI...TNCM...AND TKPK AT LEAST THROUGH 06/12Z IN A SHRA OR
TSRA. AFT 06/04Z...MVFR CONDS WILL BE POSSIBLE MOST OF THE TAF
SITES...AS SHRA/ISOLD TSRA ASSOCIATED WITH AREA OF LOW PRESSURE
SPREAD NORTHWESTWARD ACROSS THE LOCAL ISLANDS. PREVAILING
SOUTHWESTERLY LLVL WIND FLOW OF 15 TO 25 KTS EXPECTED...WITH GUSTS TO
35 KTS NEAR +TSRAS AND +SHRAS.
&&
.CLIMATE...AS OF 11 PM AST...6.55 INCHES OF RAINFALL HAD
ACCUMULATED ON SAINT THOMAS...MAKING TODAY THE 5TH WETTEST DAY ON
SAINT THOMAS SINCE RECORD KEEPING BEGAN...AND THE WETTEST DAY SINCE
SEPTEMBER 15TH 2004 WHEN JEANNE TRACKED ACROSS THE LOCAL ISLANDS.
&&
.PREV DISCUSSION... /ISSUED 423 PM AST TUE OCT 5 2010/
SYNOPSIS...A BROAD AND ELONGATED AREA OF LOW PRESSURE LOCATED
ACROSS THE LOCAL AREA...WILL CONTINUE TO MOVE SLOWLY NORTHWEST
OVER THE NEXT FEW DAYS. AN UPPER LEVEL TROUGH AXIS WILL BECOME
LOCATED JUST WEST OF THE LOCAL ISLANDS. THESE TWO FEATURES WILL
COMBINE WITH A VERY MOIST AND UNSTABLE AIR MASS AND LOCAL
EFFECTS...TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
THE LOCAL ISLANDS FOR THE NEXT FEW DAYS.
DISCUSSION...CONVECTION THIS AFTERNOON HAS BEEN SOMEWHAT LIMITED
AGAIN OVER ROUGHLY THE EASTERN ONE-THIRD OF PUERTO RICO...DUE TO
SUBSIDENCE ON THE WEST SIDE OF THE WEAKENING TUTT LOW. HOWEVER...
OVER THE WESTERN TWO-THIRDS OF PUERTO RICO...SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPED FROM MAINLY DIURNAL PROCESSES WHILE BANDS
AND CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUED TO LIFT
NORTHEAST IN BROAD SOUTHWEST FLOW AND AFFECTED CULEBRA AND
VIEQUES...THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS.
FOR TONIGHT...EXPECT A GRADUAL DIMINISHING OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN TWO-THIRDS OF PUERTO RICO...BUT
EXPECT SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP
OVER THE CARIBBEAN AND LIFT NORTHEAST ACROSS CULEBRA AND VIEQUES
AND THE EASTERN THIRD OF PUERTO RICO...AND THEN EVENTUALLY
ENCOMPASS THE EASTERN THIRD OF PUERTO RICO. EXPECT ADDITIONAL
SHOWERS AND THUNDERSTORMS TO DEVELOP FOR WEDNESDAY...WITH A
SIMILAR AREAL SET-UP TO WHAT OCCURRED TODAY.
EXPECT THIS UNSETTLED WEATHER PATTERN...WITH AN OCTOBER MONSOONAL
TYPE FLOW ACROSS THE CARIBBEAN...TO RESULT IN PERIODS OF ACTIVE
WEATHER ACROSS THE LOCAL ISLANDS FOR THURSDAY AND FRIDAY AND
PROBABLY SATURDAY ALSO.
AS MENTIONED YESTERDAY...PREVIOUS SYNOPTIC PATTERNS LIKE THIS ONE
HAVE YIELDED SIGNIFICANT PERIODS OF ACTIVE WEATHER...WITH HEAVY
RAINFALL...AREAS OF FLASH AND RIVER FLOODING...AND MUDSLIDES...AND
GIVEN EXPECTED WEATHER AND ANTECEDENT GROUND AND RIVER
CONDITIONS...BELIEVE THAT THIS WILL ONCE AGAIN BE THE CASE. IT
SHOULD BE NOTED THOUGH...THAT ALTHOUGH ACTIVE WEATHER IS
EXPECTED...IT WILL LIKELY NOT BE RAINING ALL THE TIME. THUS...
STILL EXPECT HEAVY RAINFALL AND FLASH FLOODING POTENTIAL TO
CONTINUE AND HAVE LEFT THE FLASH FLOOD WATCH IN PLACE.
ADDITIONALLY...WILL NEED TO CONTINUE TO MONITOR SOUTH AND
SOUTHWEST FACING COASTAL AREAS...AS ATYPICAL SOUTH SOUTHWEST TO
SOUTHWEST SURFACE WIND FLOW WILL CONTINUE PROBABLY THROUGH AT
LEAST FRIDAY...AND THIS COULD EVENTUALLY RESULT IN COASTAL
PROBLEMS ALONG SOUTH OR SOUTHWEST FACING COASTAL AREAS...SUCH AS
FREDERICKSTED AND LIME TREE BAY IN ST CROIX.
AVIATION...TEMPORARY MVFR OR EVEN BRIEF IFR CONDS ARE POSSIBLE
ACROSS THE VI...TJSJ...TNCM...AND TKPK AT LEAST THROUGH 06/00Z IN A
PASSING SHRA OR TSRA. AFT 06/00Z...MVFR CONDS WILL BE POSSIBLE MOST
OF THE TAF SITES...AS SHRA/ISOLD TSRA ASSOCIATED WITH AREA OF LOW
PRESSURE SPREAD NORTHWESTWARD ACROSS THE LOCAL ISLANDS. PREVAILING
SOUTHWESTERLY LVL WIND FLOW OF 15 TO 25 KTS EXPECTED...WITH GUSTS TO
35 KTS NEAR +TSRAS AND +SHRAS.
MARINE...SMALL CRAFT ADVISORIES GOING INTO EFFECT FOR SEVERAL
ZONES THIS EVENING...DUE TO FRESH TO STRONG SOUTHWEST WINDS AND
ROUGH SEAS. PLEASE REFER TO THE UPCOMING SJUCWFSJU FOR THE LATEST
FORECAST DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 88 77 88 / 70 70 60 60
STT 78 86 78 86 / 90 80 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR CULEBRA.
VI...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
10/04Hazardous weather outlook, Oct 5, 4:21 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 521 AM AST TUE OCT 5 2010 AMZ710>745-PRZ001>013-060930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 521 AM AST TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BROAD AREA OF LOW PRESSURE TO OUR SOUTH AND ASSOCIATED TROPICAL WAVE WILL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS THIS FEATURE SLOWLY LIFTS NORTH NORTHWEST. THEREFORE... AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE ISLANDS. SOIL ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND RIVER AND STREAMS ACROSS MUCH OF PUERTO RICO CONTINUE AT HIGH LEVELS. ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO FLASH AND RIVER FLOODING.IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ELONGATED AREA OF LOW PRESSURE WILL LINGER ACROSS THE REGION AT LEAST THROUGH THURSDAY. THEREFORE THE POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-060930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 521 AM AST TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BROAD AREA OF LOW PRESSURE TO OUR SOUTH AND ASSOCIATED TROPICAL WAVE WILL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS THIS FEATURE SLOWLY LIFTS NORTH NORTHWEST. THEREFORE... AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE ISLANDS TODAY. SOIL ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO URBAN AND SMALL STREAM FLOODING. IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ELONGATED AREA OF LOW PRESSURE WILL LINGER ACROSS THE REGION AT LEAST THROUGH THURSDAY. THEREFORE THE POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO URBAN AND SMALL STREAM FLOODING...ESPECIALLY DURING THE AFTERNOONS AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Oct 5, 11:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1249 AM AST WED OCT 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN CHARLOTTE AMALIE 18.34N 64.93W
10/06/2010 M6.61 INCH SAINT THOMAS VI EMERGENCY MNGR
HEAVY RAINFALL WITH MEASURED RAINFALL ACCUMULATIONS SO
FAR IN EXCESS OF 6 INCHES IN SOME AREAS... LEAD TO
FLOODING OF HOMES IN THE DOWNTOWN AREA OF SAINT THOMAS
U.S.VIRGIN ISLANDS. SEVERAL FAMILIES WERE EVACUATED DUE
TO FLOODED HOMES BASED ON INFORMATION RECEIVED FROM THE
911 LOCAL EMERGENCY MANAGERS.
&&
RMITCHELThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:14 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 9:03 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 5, 9:20 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Oct 6, 12:17 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 12:22 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 3:23 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 6, 4:24 AM CDT | Small Craft Advisory | JSJ | 54 hr | |
| Oct 6, 7:14 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 6, 7:24 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 6, 11:15 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 6, 2:55 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 4:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Oct 6, 5:10 PM CDT | Special Marine Warning | JSJ | 20 min | |
| Oct 6, 6:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.